Most medications often come with minor side effects. These side effects can be anything from nausea to drowsiness and sometimes differ from person to person. In most cases, you can ignore these adverse symptoms, but in others, you should get back to your doctor and get a different prescription if possible. Below are side effects you should never ignore if you’re taking medication for any reason.
This side effect is a state of nervousness that can affect the entire body, including your cardiovascular, digestive, urinary, and respiratory systems. It can occur due to some medications that have caffeine or corticosteroids. In some situations, it can occur as a result of drugs meant to treat anxiety or other mental health-related issues. Anxiety can make eating impossible and cause diarrhea, vomiting, nausea, and stomach if left alone.
Some medications can make it difficult for you to digest your food properly. Antibiotics, for example, are notorious for causing digestive woes from indigestion to acid reflux. Antacids can relieve your digestive problems, but in most cases, they interfere with the antibiotics’ effects. So, you should always check with your doctor when you have digestive problems from drugs.
This is a common side effect of using medications. However, it can make you constantly fall in public spaces and may not be ideal if you’re working outdoors. It may even lead to accidents. Hence, if you’re feeling dizzy because of a medication, you should let your doctor know.
Because saliva plays a crucial role in oral health, taking a drug that causes dry mouth increases your risk of developing dental problems such as tooth decay, plaque, and gum disease. Additionally, you may get mouth sores, cracked lips, and yeast infections (commonly known as thrush) in the mouth.
Certain prescriptions may cause you to perceive things that are not present, and the likelihood of this happening increases when you take more than one medication at a time. These visions can be terrifying and may cause you to behave in a risky manner that can put you or others in danger.
Certain drugs can cause irregular heartbeats, including quicker or skipped beats. You may also be experiencing pain in the chest. Get checked out as soon as possible because chest pain can have a variety of causes, some of which are unrelated to the heart. An uncommon cause of sudden chest pain is a condition known as pill-induced esophagitis, which refers to inflammation of the esophagus.